Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 174, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 25, 2009, 6:30 PM MDT for Chase County, Hayes County, Nebraska. It was in force for 30 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2009, 6:30 PM MDT (00:30 UTC)
- Expired
- Jun 25, 2009, 7:00 PM MDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Chase County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 124 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:35 PM MDT | TSTM WND DMG | 5 W Hamlet, NE | LARGE TREE LIMBS DOWNED BY ESTIMATED 60 TO 70 MPH WINDS. |
| Jun 25, 6:35 PM MDT | TSTM WND GST 70 | 5 W Hamlet, NE | ESTIMATED 60 TO 70 MPH WINDS CAUSED TREE DAMAGE AND POWER WAS REPORTED OUT. |
| Jun 25, 6:35 PM MDT | HAIL 1.75 | Hamlet, NE | |
| Jun 25, 6:55 PM MDT | HAIL 1.75 | Imperial, NE | MARBLE TO GOLFBALL SIZE HAIL. HAIL BEGAN AT 755 PM CDT AND CONTINUED THROUGH 805 PM. |
| Jun 25, 7:01 PM MDT | HAIL 1.75 | 2 Sw Imperial, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1601 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 2088 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 260030 SVRLBF NEC029-085-260100- /O.NEW.KLBF.SV.W.0174.090626T0030Z-090626T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 630 PM MDT THU JUN 25 2009 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHASE COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITY OF IMPERIAL... WESTERN HAYES COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 700 PM MDT/800 PM CDT/ * AT 730 PM CDT/630 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HAMLET TO 9 MILES SOUTHWEST OF CHAMPION...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF HAYES CENTER TO 14 MILES SOUTHWEST OF IMPERIAL...AND MOVING NORTH AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ENDERS RESERVOIR STATE RECREATION AREA AND ENDERS BY 635 PM MDT... CHAMPION BY 640 PM MDT... IMPERIAL BY 645 PM MDT... LAMAR BY 655 PM MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4034 10205 4068 10205 4069 10104 4034 10104 TIME...MOT...LOC 0030Z 175DEG 26KT 4041 10118 4040 10186 $$ TAYLOR
1 follow-up statement
000 WWUS53 KLBF 260047 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 647 PM MDT THU JUN 25 2009 NEC029-085-260100- /O.CON.KLBF.SV.W.0174.000000T0000Z-090626T0100Z/ HAYES NE-CHASE NE- 647 PM MDT THU JUN 25 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT/800 PM CDT/ FOR CHASE AND WESTERN HAYES COUNTIES... AT 743 PM CDT/643 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF HAMLET TO 6 MILES SOUTH OF HIGHWAY 6 MILE MARKER 10...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF HAYES CENTER TO 11 MILES WEST OF IMPERIAL...MOVING NORTH AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... HIGHWAY 6 MILE MARKER 10 BY 655 PM MDT... HIGHWAY 61 MILE MARKER 50...LAMAR AND 7 MILES SOUTHWEST OF HIGHWAY 25 MILE MARKER 50 BY 800 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS && LAT...LON 4034 10205 4068 10205 4069 10104 4034 10104 TIME...MOT...LOC 0047Z 175DEG 26KT 4049 10116 4049 10185 $$ TAYLOR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:08 PM MDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jun 25, 2:08 PM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 308 PM CDT THU JUN 25 2009 .SYNOPSIS... H5 RIDGE CONTINUES TO DOMINATE CENTRAL CONUS WITH TROUGHS ON BOTH COASTS AS SEEN IN VISIBLE. && .DISCUSSION... MODELS IN GOOD AGREEMENT IN NEAR TERM AND WILL USE A BLEND FOR THE FORECAST. MID AND HIGH CLOUDS CONTINUE TO DISSIPATE AS THEY MOVE INTO WESTERN NEBRASKA THIS AFTERNOON. MASSIVE SB CAPES THIS AFTERNOON WITH UNSTABLE BOUNDARY LAYER. PWATS 150 PERCENT OF NORMAL AND STORM MOTION 7KTS. STRONG CAP OVER THE EASTERN HALF OF THE CWA. HAVE INCREASED POPS TO THE WEST. FRIDAY A COLD FRONT WILL MOVE ACROSS THE FORECAST AREA WITH GOOD FORCING IN THE 700MB TO 850MB LAYER. TDS IN THE MID TO UPPER 60S. CAPES NOT AS HIGH BUT AMPLE FORCING WITH THE FRONTAL BOUNDARY AND A 40+KT LLJ FEEDING INTO THE AREA JUST AHEAD OF THE FRONT ANOTHER ROUND OF SEVERE WEATHER. TEMPERATURES TO COOL SATURDAY AS SURFACE HIGH PRESSURE BUILDS INTO WESTERN NEBRASKA. HAVE DROPPED HIGHS INTO THE 80S THIS WEEKEND. EXTENDED MODELS IN FAIR AGREEMENT HAVE NOT MADE TOO MANY MODIFICATIONS AND FOLLOWED THE GFS. THE H5 RIDGE WILL BEGIN TO BUILD INTO THE NORTHERN PLAINS AGAIN SUNDAY INTO TUESDAY. ENSEMBLE GUIDANCE ONLY ONE STANDARD DEVIATION WITH TEMPERATURES IN THE 90S. NEXT NORTHERN SYSTEM TO IMPACT CWA ON TUESDAY NIGHT WEDNESDAY. HAVE RETAINED SCHC. LEFT THE REMAINDER OF THE FORECAST DRY. && .AVIATION... NEAR TERM MODELS ARE IN GOOD AGREEMENT WITH THE UPPER RIDGE TO AMPLIFY AND BUILD EAST ON FRIDAY. TONIGHT DISTURBANCES EMBEDDED IN THE FLOW WILL LIFT NORTHEAST ACROSS THE PANHANDLE AND SOUTHWEST THIS EVENING WITH CONVECTION ON THE HIGH PLAINS TO MOVE NORTHEAST INITIALLY THEN MORE EAST OVERNIGHT. AT 18Z WEAK SURFACE HIGH PRESSURE DOMINATED THE NORTH AND CENTRAL PLAINS AS WEAK BOUNDARIES WILL SERVE AS FOCUSES FOR CONVECTION WITH THE HEATING OF THE DAY. VISUAL FLIGHT RULES ARE ANTICIPATED AT TERMINALS KLBF AND KVTN WITH KLBF MOST LIKELY TO BE IMPACTED BY CONVECTIVE DEVELOPMENT TONIGHT. IN THE KLBF TERMINAL USED VCTS AS IMPACTS BY CONVECTION MAY BE LATE WITH 00Z TAF ISSUANCE TO PROVIDE BETTER DEFINITION AS TO AREAL COVERAGE FOR STORMS TONIGHT. THE STORMS WILL BE HIGH BASED WHILE BOUNDARY LAYER MOISTURE DEEPENS OVERNIGHT FOR CEILINGS TO LOWER TO 070 TO 090 KFT TOWARD DAYBREAK FRIDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...POWER AVIATION...KECK
Hazardous weather outlook, Jun 25, 1:34 PM MDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 234 PM CDT THU JUN 25 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-261000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 234 PM CDT THU JUN 25 2009 /134 PM MDT THU JUN 25 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG AFTERNOON HEATING AND ABUNDANT LOW LEVEL MOISTURE...COMBINED WITH APPROACHING DISTURBANCES...WILL LEAD TO ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT. STRONG INSTABILITY AND SUFFICIENT WIND SHEAR WILL ALLOW THUNDERSTORMS TO REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA...THE GREATEST THREAT FOR ORGANIZED SEVERE THUNDERSTORMS IS WEST OF A LINE FROM VALENTINE TO STOCKVILLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG COLD FRONT WILL APPROACH WESTERN AND NORTH CENTRAL NEBRASKA LATE ON FRIDAY. AS THE FRONTAL BOUNDARY MOVES EAST...THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT IN AREAS WEST OF HIGHWAY 83. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:04 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 56 min |
| Jun 25, 6:13 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| Jun 25, 6:59 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 31 min |
| Jun 25, 7:22 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 38 min |
| Jun 25, 8:00 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 30 min |
| Jun 25, 8:24 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 36 min |
| Jun 25, 8:36 PM MDT | Flash Flood Watch | LBF | Chase, Hayes, Keith, Lincoln, Perkins | 6 hr |
| Jun 26, 2:46 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith | 59 min |
| Jun 26, 3:25 PM MDT | Tornado Warning | LBF | Deuel | 35 min |
| Jun 26, 3:42 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 63 min |
| Jun 26, 3:57 PM MDT | Tornado Warning | LBF | Deuel | 33 min |
| Jun 26, 4:09 PM MDT | Tornado Warning | LBF | Deuel, Keith | 36 min |
| Jun 26, 4:42 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Keith, McPherson | 63 min |
| Jun 26, 4:45 PM MDT | Tornado Warning | LBF | Keith | 30 min |
| Jun 26, 4:51 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden | 54 min |
| Jun 26, 5:02 PM MDT | Tornado Warning | LBF | Garden | 28 min |
| Jun 26, 5:10 PM MDT | Tornado Warning | LBF | Arthur, Keith | 35 min |
| Jun 26, 5:13 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Keith, McPherson | 32 min |
| Jun 26, 5:17 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 58 min |
| Jun 26, 5:18 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 42 min |
| Jun 26, 5:33 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 57 min |
| Jun 26, 5:55 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.